The finite subgroups of maximal arithmetic kleinian groups
Annales de l'Institut Fourier, Volume 50 (2000) no. 6, pp. 1765-1798.

Given a maximal arithmetic Kleinian group Γ PGL (2,), we compute its finite subgroups in terms of the arithmetic data associated to Γ by Borel. This has applications to the study of arithmetic hyperbolic 3-manifolds.

Nous calculons, en fonction des paramètres arithmétiques décris par Borel, les sous-groupes finis d’un groupe de Klein arithmétique maximal. Ceci est notamment appliquable à l’étude des 3-variétés arithmétiques hyperboliques.

@article{AIF_2000__50_6_1765_0,
     author = {Chinburg, Ted and Friedman, Eduardo},
     title = {The finite subgroups of maximal arithmetic kleinian groups},
     journal = {Annales de l'Institut Fourier},
     pages = {1765--1798},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {50},
     number = {6},
     year = {2000},
     doi = {10.5802/aif.1807},
     zbl = {0973.20040},
     mrnumber = {2002g:11162},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.1807/}
}
TY  - JOUR
AU  - Chinburg, Ted
AU  - Friedman, Eduardo
TI  - The finite subgroups of maximal arithmetic kleinian groups
JO  - Annales de l'Institut Fourier
PY  - 2000
DA  - 2000///
SP  - 1765
EP  - 1798
VL  - 50
IS  - 6
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1807/
UR  - https://zbmath.org/?q=an%3A0973.20040
UR  - https://www.ams.org/mathscinet-getitem?mr=2002g:11162
UR  - https://doi.org/10.5802/aif.1807
DO  - 10.5802/aif.1807
LA  - en
ID  - AIF_2000__50_6_1765_0
ER  - 
%0 Journal Article
%A Chinburg, Ted
%A Friedman, Eduardo
%T The finite subgroups of maximal arithmetic kleinian groups
%J Annales de l'Institut Fourier
%D 2000
%P 1765-1798
%V 50
%N 6
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1807
%R 10.5802/aif.1807
%G en
%F AIF_2000__50_6_1765_0
Chinburg, Ted; Friedman, Eduardo. The finite subgroups of maximal arithmetic kleinian groups. Annales de l'Institut Fourier, Volume 50 (2000) no. 6, pp. 1765-1798. doi : 10.5802/aif.1807. http://www.numdam.org/articles/10.5802/aif.1807/

[1] A. Borel, Commensurability classes and volumes of hyperbolic 3-manifolds, Ann. Scuola Norm. Sup. Pisa, 8 (1981), 1-33. Also in Borel's Oeuvres, Berlin, Springer, 1983. | Numdam | MR | Zbl

[2] T. Chinburg and E. Friedman, An embedding theorem for quaternion algebras J. London Math. Soc., (2) 60 (1999), 33-44. | MR | Zbl

[3] T. Chinburg and E. Friedman, The smallest arithmetic hyperbolic 3-orbifold, Invent. Math., 86 (1986), 507-527. | MR | Zbl

[4] T. Chinburg, E. Friedman, K. Jones and A. W. Reid, The arithmetic hyperbolic 3-manifold of smallest volume, Ann. Scuola Norm. Sup. Pisa (to appear). | Numdam

[5] M. Deuring, Algebren, Springer Verlag, Berlin, 1935. | Zbl

[6] W. Feit, Exceptional subgroups of GL2, Appendix to chapter XI of Introduction to Modular Forms by S. Lang, Berlin, Springer Verlag, 1976.

[7] F. W. Gehring and G. J. Martin, 6-torsion and hyperbolic volume, Proc. Amer. Math. Soc., 117 (1993), 727-735. | MR | Zbl

[8] F. W. Gehring, C. Maclachlan, G. J. Martin and A. W. Reid, Arithmeticity, discreteness and volume, Trans. Amer. Math. Soc., 349 (1997), 3611-3643. | Zbl

[9] K. N. Jones and A. W. Reid, Minimal index torsion-free subgroups of Kleinian groups, Math. Ann., 310 (1998), 235-250. | MR | Zbl

[10] J. Martinet, Petits discriminants des corps de nombres. In J. Armitage, editor, Number Theory Days, 1980 (Exeter 1980). London Math. Soc. Lecture Notes Ser. 56, Cambridge: Cambridge Univ. Press, 1982. | MR | Zbl

[11] J.-P. Serre, Trees, Springer Verlag, Berlin, 1980. | MR | Zbl

[12] L. Washington, Introduction to Cyclotomic Fields, Springer Verlag, Berlin, 1982. | MR | Zbl

[13] M.-F. Vignéras, Arithmétique des algèbres de Quaternions, Lecture Notes in Math. 800, Springer Verlag, Berlin, 1980. | MR | Zbl

Cited by Sources: